Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Diaper Rash

My 11wk old son is currently taking ammoxicilin for an ear infection and it has caused him really bad diaper rash because he has diarrea. I am not sure what to do. I always put desitin on him (since he was born) to protect him from getting a diaper rash, but he got one anyways. I always change him every 1-2 hours, except when he is sleeping at night time, then it is when he wakes up for a feeding. Also, I am currently breastfeeding.

Answer Question
 
mandmsbaby

Asked by mandmsbaby at 11:33 AM on Nov. 14, 2008 in Babies (0-12 months)

Level 3 (24 Credits)
Answers (7)
  • this sounds bad but try burnt flour its a very old home remedy that works really well.....messy but works, and you dont have to cake it in there just sprinkle in like you would baby poweder oh and obvisouly dont put it in hot :)
    Quintensmom

    Answer by Quintensmom at 11:35 AM on Nov. 14, 2008

  • he may have a yeast infection from the antibiotics. i would call his pediatrician and get some nystatin for the rash, also aquaphor works wonders at preventing rashes. I use it at every diaper change for my dd as well as powder and she is 7 1/2 months old and has never had a rash.
    myboogiewoogie

    Answer by myboogiewoogie at 11:36 AM on Nov. 14, 2008

  • Old wife's tale grandma taught me and it works great


    take corn starch and mix it with can crisco or bottle veg oil to a paste ....works great

    Anonymous

    Answer by Anonymous at 11:37 AM on Nov. 14, 2008

  • I'd almost bet money it's a yeast diaper rash at this point! every single time my kids are on ammoxicilin, they get a yeast rash from it.

    try some athlete's foot cream twice a day. a pea size dab rubbed in well in the morning and before bed. desitin or other usual diaper rash cream inbetween is fine too.

    the reason the ammoxicilin causes the yeas rash is because it also kills off their good bacteria they have.
    flutterfae

    Answer by flutterfae at 11:37 AM on Nov. 14, 2008

  • i agree with boogiewoogie, it may be a yeast infection, make him an appoinment to get an oinment to help clear up the rash, no diaper rash cream will cure that. Change his diaper frequently and try to keep Desitin on it so it will not get more irritated .
    Lindsey24

    Answer by Lindsey24 at 11:39 AM on Nov. 14, 2008

  • sounds like maybe he has a yeast infection type rash you'll need to call his dr and get a percription medication for it. My son used to get them and its pretty sad. You dont wana use corn startch if it is a yeast rash it will only make it worse.
    Mommy2B04

    Answer by Mommy2B04 at 11:42 AM on Nov. 14, 2008

  • My doc said the more goo you put on their bottom, the worse it will get. There is a prescription med they can give for diaper rash that is aimed to prevent a yeast infection. Talk to your doctor.

    Sounds crazy, but if you have the time, put your clean baby on the floor with some towels and let him go commando for a little while- air against skin works wonders to dry out a rash.
    ZoeKatsMom

    Answer by ZoeKatsMom at 2:12 PM on Nov. 14, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.